I don't know what the maximum dosage per day is, but I do know that there are folks on this board who take 120 mgs. per day. I was taking 60 mg. per day until yesterday when my new doc upped me to 90 mgs. I took the additional 30 mgs. yesterday morning with my normal 60 mg. dose and can tell you that I felt mentally & physically unwell all day long. Today I only took 60 mg. and I feel better. I wonder if others have experienced "uneasy" symptoms when they increase their dose. Memere (K'Mac)
Interesting post. Im on the fence about starting this. I have had the worst luck my whole life with antidepressants and side effects, and my doc is out of town thru January and even though he wrote me a script for it, Im scared to start it while my doc is away.
I have found myself not wanting to get up, or do ANYthing. And its getting worse. I could stay in bed or on the couch and watch t.v until 2 pm and THEN get a shower, ect to go run errands. This is not like me at all...
I really need some help here from all of you guys I depend on so much, because I need to get back to life. Its not my meds, Ive had bouts like this my whole life, but had a career that made me get up and get going. Now its my down time, and I honestly am reverting back into the way I used to be. Its noT habit, boredom, ect. Im not depressed in the least, mentally, but physically i just dont give a crap. Im getting a draw again tomorrow for my thyroid, Im sure it needs to be upped. The script he wrote is for the smallest dose. ANY thoughts and help would be appreciated. You guys know me, and its not that its my down season, or anything like that. Ive been fighting this for a long time. The up side of this for me is I dont HAVE to be anywhere doing anything at all right now, and Im greatful.
Hi Izzy - you have my attention tonight - I really hate to read about anybody suffering with pain (both mental and physical) but when it's somebody like you who I consider sort of like my cyber-family, I worry more! You live the kind of life that goes in cycles - and I can always tell a difference in your computer "tone of voice" when you're spending your time on the links and looking forward to tournament time as opposed to your down time. I've always been amazed at the things you can accomplish despite all your physical challenges!! Do you think the fact that you don't have to "show up for life" in the off season the way you have to when you are playing allows you to start focusing on yourself, instead of your livelihood? What I guess I'm tring to say is that the golfing takes up so much of your time and energy that you don't have the time to sit and concentrate on how much you are hurting or how depressed you may be about your situation. When the down season comes you only have yourself to keep you occupied and perhaps that's not a good thing for you. Do you think that maybe doing a little volunteer work or doing something to help others might help you structure your day in a way that will keep you from thinking too much? Thanks in most part to Shorline I decided a few months back to start volunteering my time at an organization that helps the disabled and elderly with transportation, respite care, visitation etc. I just go in once or twice a week to help them answer phones in the office and I really feel like I'm doing something worthwhile. Just a thought sweetie!! Just keep in mind that you are cared about around here and keep posting and venting! We'll be here to listen - hugs Memere (K'Mac)
Hugs Kathy Mac~ [i cant spell the other one...lol]
I knew as soon as I read my post that the point you raised would probably be the first raised, but to be honest, NO! I liv e with this every day, and I force myself to go thru the motions, and now that its my down time, its so much worse. I honestly know in my heart that if it werent for my career and my son, I would be miserable. I would be the way I am now, and I even have promos, and clinics and things to do, and its like pulling teeth to get around.
Im greatful for your insight, and I can see where a person would come to the same conclusion that you did, only you did it first.
If I were living in luxury or living in poverty or in between, id still be facing the same thing Im facing today. Depression, period. And what makes it worse is...I have everything Id ever want. Ive always felt there is something missing...When I read about ppl who say that their brain is "missing" something, I feel the same way. So thats why I wanted to try the cymbalta. But Ive tried others and they made me feel like a zombie. Im honestly thinking about taking next season off if I have to, to do whats best for me.
That way there is no pressure to keep performing, and I can honestly take care of myself. I just thought while I was on the slow side, I could try the cymbalta and see if it was for me. I think there comes a time where you just have to say "screw it," and I need to take care of me, and the rest will fall into place. Its hard to do that when you have sponsors, contracts, ect. And I have honestly come to the conclusion that my getting better, of course will take longer than the "slow months." I dont want to NOT try something that may help me, but with my doc gone, IM afraid to start the Cymbalta because Ive had probs before with antis. Its not an excuse, we only have two other small clinics in this town, and those are run by quacks. I guess I was just wanting advice or ANY input from ppl who have started it.
Thanks for the reply, and I hope I can get more from all of you guys, and even any new ppl that are here. I gotta jet, the kiddo needs to get to bed, but Id love to hear from any of you about what you think about Cymbalta~ or any of you who just want to say HIDY! Sorry, Ive been gone for a bit, and Im sorry if Im not getting my point across to some of you...most of you know me here~
Izzy's Mom - I have been a fan of your posts for quite some time. I find them helpful and interesting.
What you are talking about describes me EXACTLY. I have fought depression all of my life and have had nothing but bad experiences with anti-depressents. It has run the gamit of physical side effects which would not go away to actual homicidal/suicidal thoughts.
Last year the depression got so bad, partially because of my deteriorating condition that I couldn't get out of bed. I didn't eat or sleep or shower or do anything for days and days at a time. Finally my family told me I HAD to do something. I had been seeing the commercials for Cymbalta and decided to discuss it with my doc. It was the best decision I have ever made.
I started at 30 mgs at night because my doc said it may make me a little sleepy at first. After a couple of weeks I started to feel better and better. I went up to 60 mgs after 3 months and have been at that dosage since then. I personally have suffered no side effects and I really feel like I've gotten my life back. I have motivation again! I didn't really know how bad I felt until I started Cymbalta and started feeling better.
I also found that it has helped somewhat with my nerve pain, which is just icing on the cake for me.
Now, this is just my personal experience and we all know that each person responds differently to different meds, so you'd have to try it for yourself.
Izzy, please read the post i made in 123peppers thread ,its a long one.
i just realized 2 days ago that i had not been taking my cymbalta for about 3 or 4 days b4 the eroom visit described in that post, i have since started taking it agin and i am SOOOO much btr w/pain and depresion.
I now beleive NOT taking it is what landed me in the Eroom that night.
I WOULD recomend you try it.
anymore input on the HIGHEST dose of cymbalta ?? anyone ??
Did you have have any other side effects? Please let me know!
Nothing other than the very unpleasant feeling/mood that came over me. At 30mg/day I'm great, but no more. I wish I could explain how the higher dose made me feel, but it's been too long ago and I didn't write it down. I really should keep notes on this stuff.
If you decide to go ahead and try it, I would suggest taking it about an hour before going to bed. My doc suggested this as he said it may cause slight sleepiness right at first.
I hope if you decide to try it you have the same kind of luck I did. I have no qualms about staying on it forever if I have too. I have fought depression for so long that I am soooooo grateful to have found this med. I don't have insurance at the moment and it's pricey, but my doc gives me samples and will continue to do so until my medicare kicks in in January.
My best friend's name is Liz, and we call her Lizard. Isnt that terrible? LOL...She doesnt mind. I already have a hard time getting up in the morning, and I know the culprit is trazadone, that Ive been taking for sleep not for an antidepressant. I take a HALF of a 350 mg tab, and I can hardly get up. guess Ill try the Cymbalta and delete the traz. [which would be smart] and maybe Ill be just fine.
I wish i could get samples... My doc doesnt have the reps that come around, he hates them..lol.
Ok, guys, gotta jet...I want to watch a movine with the boy and hubs and doggers.
Ill keep you posted, and THANK you so much for your comments and help.
Izzy's Mom - Please know that if the Cymbalta works for you the sleepiness will wear off pretty quickly. I took trazadone for years, but only took the 100mg tablets. I had to stop taking it when all of the sudden it seemed to interact with my pain meds and cause restless legs and that type of thing. I really miss it some nights!
If you find you still need the trazadone for sleep maybe you could decrease it to 100 mgs per night. At that dose I rarely had the groggy morning thing going on. It only happened when I didn't get a full nights sleep for whatever reason.